Alert archive / Mississippi / Flash Flood Warnings in 2025

Flash Flood Warning 36, NWS Jackson, MS

May 27, 20254 counties in Mississippi

NWS Jackson, MS issued this flash flood warning at May 27, 2025, 9:19 AM CDT for 4 counties in Mississippi. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2025, 9:19 AM CDT (14:19 UTC)
Expired
May 27, 2025, 11:15 AM CDT
In force
116 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Jasper County, MS, Newton County, MS, Scott County, MS, Smith County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 55 km from the middle of the area, began a volume at 14:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 2.3 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2025-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 290 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2025-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
290 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
802 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

008 
WGUS54 KJAN 271419
FFWJAN
MSC061-101-123-129-271615-
/O.NEW.KJAN.FF.W.0036.250527T1419Z-250527T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
919 AM CDT Tue May 27 2025

The National Weather Service in Jackson has issued a

* Flash Flood Warning for...
  Southeastern Scott County in central Mississippi...
  Smith County in central Mississippi...
  Western Jasper County in east central Mississippi...
  Southern Newton County in east central Mississippi...

* Until 1115 AM CDT.

* At 919 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 3 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Forest, Newton, Bay Springs, Raleigh, Taylorsville, Mize, Lake, 
  Louin, Montrose, Sylvarena, Pineville, Turnerville, Roberts, 
  Burns, Center Ridge, Homewood, Stringer, Lawrence, Garlandville 
  and Pulaski.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3238 8943 3236 8932 3230 8896 3202 8912
      3192 8916 3181 8925 3180 8956 3193 8956
      3200 8965 3201 8965 3202 8966 3205 8966
      3205 8968 3225 8964

FLASH FLOOD...RADAR INDICATED

$$

SW
3 follow-up statements
666 
WGUS74 KJAN 271500
FFSJAN

Flash Flood Statement
National Weather Service Jackson MS
1000 AM CDT Tue May 27 2025

MSC061-101-123-129-271615-
/O.CON.KJAN.FF.W.0036.000000T0000Z-250527T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jasper MS-Newton MS-Scott MS-Smith MS-
1000 AM CDT Tue May 27 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 AM CDT THIS 
MORNING FOR SOUTHEASTERN SCOTT, SMITH, WESTERN JASPER AND SOUTHERN 
NEWTON COUNTIES...

At 1000 AM CDT, Doppler radar indicated thunderstorms producing 
heavy rain across the warned area. Between 2 and 3 inches of rain 
have fallen. Additional rainfall amounts of 0.5 to 1 inch are 
possible in the warned area. Flash flooding is ongoing or expected 
to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Forest, Newton, Bay Springs, Raleigh, Taylorsville, Mize, Lake, 
  Louin, Montrose, Sylvarena, Pineville, Turnerville, Roberts, 
  Burns, Center Ridge, Homewood, Stringer, Lawrence, Garlandville 
  and Pulaski.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3238 8943 3236 8932 3230 8896 3202 8912
      3192 8916 3181 8925 3180 8956 3193 8956
      3200 8965 3201 8965 3202 8966 3205 8966
      3205 8968 3225 8964

FLASH FLOOD...RADAR INDICATED

$$

SW
518 
WGUS74 KJAN 271607
FFSJAN

Flash Flood Statement
National Weather Service Jackson MS
1107 AM CDT Tue May 27 2025

MSC061-101-123-129-271615-
/O.CON.KJAN.FF.W.0036.000000T0000Z-250527T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jasper MS-Newton MS-Scott MS-Smith MS-
1107 AM CDT Tue May 27 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 AM CDT THIS 
MORNING FOR SOUTHEASTERN SCOTT, SMITH, WESTERN JASPER AND SOUTHERN 
NEWTON COUNTIES...

At 1107 AM CDT, Doppler radar indicated thunderstorms producing 
heavy rain across the warned area. Between 2 and 3 inches of rain 
have fallen. Additional rainfall amounts of 0.5 to 1 inch are 
possible in the warned area. Flash flooding is ongoing or expected 
to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Forest, Newton, Bay Springs, Raleigh, Taylorsville, Mize, Lake, 
  Louin, Montrose, Sylvarena, Pineville, Turnerville, Roberts, 
  Burns, Center Ridge, Homewood, Stringer, Lawrence, Garlandville 
  and Pulaski.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3238 8943 3236 8932 3230 8896 3202 8912
      3192 8916 3181 8925 3180 8956 3193 8956
      3200 8965 3201 8965 3202 8966 3205 8966
      3205 8968 3225 8964

FLASH FLOOD...RADAR INDICATED

$$

SW
091 
WGUS74 KJAN 271611
FFSJAN

Flash Flood Statement
National Weather Service Jackson MS
1111 AM CDT Tue May 27 2025

MSC061-101-123-129-271621-
/O.EXP.KJAN.FF.W.0036.000000T0000Z-250527T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jasper MS-Newton MS-Scott MS-Smith MS-
1111 AM CDT Tue May 27 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 1115 AM CDT THIS MORNING FOR 
SOUTHEASTERN SCOTT, SMITH, WESTERN JASPER AND SOUTHERN NEWTON 
COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 3238 8943 3236 8932 3230 8896 3202 8912
      3192 8916 3181 8925 3180 8956 3193 8956
      3200 8965 3201 8965 3202 8966 3205 8966
      3205 8968 3225 8964

$$

SW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at May 27, 5:06 AM CDT, 4 hours 13 minutes earlier.

Area forecast discussion, May 27, 5:06 AM CDT, 4 hours 13 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
506 AM CDT Tue May 27 2025

...New DISCUSSION...

.DISCUSSION...
Issued at 413 AM CDT Tue May 27 2025

Through Thursday...

A ridge will stay anchored off to our east which will cause an
overall stagnation in the regime and entrench westerly mid to upper
level flow. Rinse and repeat strong or severe afternoon
thunderstorms are expected through Thursday with bouts of MCSs
making their way into the CWA from the west. In tandem with these
MCSs (driven by upper level waves traversing the synoptic pattern)
there will be a lingering boundary lying through the area which will
aid in our low level lift/initiation. Uncertainty remains over
embedded severe storm density associated with the aforementioned
MCS/MCS remnants. Should an upstream MCS hold together while it
makes its way over Louisiana, our severe storm coverage will be
fairly dense. Conversely, if an MCS struggles to remain organized
upstream that will then cause a subsequent downwards trend in the
total amount of convective cells producing damaging winds and hail.
Where there is general agreement among the model outputs is that
areas along and south of I-20 will see the most active weather over
the next few days. This increased area of confidence is reflected in
the several graphics/products we have issued.

Friday Onwards...

A welcome regime change is on the horizon for our area as a deep low
spinning up in Nebraska is expected to travel east through the Ohio
River Valley by the late week. Trailing from this low will be a
robust cold front sweeping through the area Friday afternoon. As a
result of the active early week siphoning off moisture/energy ahead
of this front pushing through there does not seem to be any risk for
widespread thunderstorm activity. Should dewpoints rebound higher
than expected this forecast could change, but that looks unlikely at
this time. Once the front clears the area some time early Saturday
expect moderated highs in the low 80s and lows in the mid to high
60s and benign conditions to finish out the period./OAJ/

&&

.AVIATION...
(06Z TAFS)
Issued at 113 AM CDT Tue May 27 2025

In the wake of earlier rainfall, a mix of low stratus and patchy
BR will lead to possible MVFR to LIFR conditions through around
15Z today. There is a chance for showers and thunderstorms to
develop and move east across a portion of the forecast area
after 12Z, and generally decrease by around 00Z Wednesday. /NF/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       84  67  85  67 /  90  30  50  50
Meridian      85  66  85  66 /  90  40  50  50
Vicksburg     82  68  84  67 /  90  20  50  50
Hattiesburg   89  70  87  69 /  90  50  70  50
Natchez       84  68  83  67 /  90  30  60  50
Greenville    78  66  82  67 /  80  20  30  40
Greenwood     79  66  84  67 /  80  20  30  40

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flood Watch until 7 AM CDT this morning for MSZ018-019-034-035-
     040>042-047-048-053-054-059>061.

LA...Flood Watch until 7 AM CDT this morning for LAZ007>009-015-016-
     023>026.

AR...Flood Watch until 7 AM CDT this morning for ARZ074-075.

&&

OAJ/OAJ/NF

In the hours before

Local storm report, May 27, 8:44 AM CDT, 35 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
844 AM CDT Tue May 27 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 AM     Tstm Wnd Dmg     1 SW Natchez            31.53N 91.40W
05/27/2025                   Adams              MS   Emergency Mngr

            Scattered trees down around Natchez. One
            tree down on a home, another tree down on 3
            vehicles, another tree down on a comms
            trailer.

&&

CE
Special weather statement, May 27, 8:49 AM CDT, 30 minutes before
Special Weather Statement
National Weather Service Jackson MS
849 AM CDT Tue May 27 2025

MSZ043-044-050-271430-
Scott MS-Leake MS-Madison MS-
849 AM CDT Tue May 27 2025

...STRONG THUNDERSTORMS WILL IMPACT LEAKE...SCOTT AND NORTHEASTERN
MADISON COUNTIES THROUGH 930 AM CDT...

At 849 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Way to near Ludlow to near Branch to
Polkville. Movement was northeast at 45 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Morton, Lena, Pulaski, Farmhaven, Forkville, and Ludlow around 855
  AM CDT.
  Forest, Hillsboro, Harperville, and Camden around 900 AM CDT.
  Carthage, Tuscola, and Cameron around 905 AM CDT.
  Walnut Grove, Redwater, Standing Pine, and Steele around 910 AM
  CDT.
  Lake, Sebastopol, and Thomastown around 915 AM CDT.
  Madden around 920 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

A Severe Thunderstorm Watch remains in effect until 100 PM CDT for
central and east central Mississippi.

&&

LAT...LON 3229 8932 3232 8940 3222 8968 3222 8973
      3237 8973 3258 8978 3259 8979 3258 8986
      3270 9010 3275 9004 3282 9002 3288 8997
      3288 8973 3293 8973 3293 8932
TIME...MOT...LOC 1349Z 237DEG 37KT 3269 9004 3258 8977 3240 8970 3220
8969

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

DC
Special weather statement, May 27, 9:03 AM CDT, 16 minutes before
Special Weather Statement
National Weather Service Jackson MS
903 AM CDT Tue May 27 2025

MSZ056-057-065-066-073-074-271445-
Smith MS-Jones MS-Covington MS-Lamar MS-Jasper MS-Forrest MS-
903 AM CDT Tue May 27 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN JASPER...NORTHERN
FORREST...SOUTHEASTERN SMITH...EASTERN COVINGTON...NORTHERN LAMAR AND
JONES COUNTIES THROUGH 945 AM CDT...

At 903 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Stringer to 6 miles west of Oak Grove.
Movement was east at 45 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Hattiesburg, Laurel, West Hattiesburg, Ellisville, Oak Grove,
  Rawls Springs, Soso, Moselle, Eastabuchie, and Moss around 910 AM
  CDT.
  Petal around 915 AM CDT.
  Sandersville, Heidelberg, Tuckers Crossing, Sunrise, and Macedonia
  around 920 AM CDT.
  Mill Creek and Stafford Springs around 925 AM CDT.
  Ovett around 930 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 100 PM CDT for
central, southeastern and east central Mississippi.

&&

LAT...LON 3116 8965 3187 8944 3202 8927 3203 8891
      3183 8891 3182 8894 3143 8894 3143 8914
      3117 8915
TIME...MOT...LOC 1403Z 266DEG 40KT 3184 8929 3128 8952

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

DC
Local storm report, May 27, 9:06 AM CDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
906 AM CDT Tue May 27 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 AM     Tstm Wnd Dmg     2 SSE Larto             31.34N 91.88W
05/27/2025                   Catahoula          LA   Emergency Mngr

            A few trees and large limbs down in the S
            part of the parish, some power out.

&&

CE
Special weather statement, May 27, 9:06 AM CDT, 13 minutes before
Special Weather Statement
National Weather Service Jackson MS
906 AM CDT Tue May 27 2025

MSZ050-051-056-057-271445-
Scott MS-Smith MS-Newton MS-Jasper MS-
906 AM CDT Tue May 27 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN JASPER...NEWTON...
NORTHERN SMITH AND SOUTHEASTERN SCOTT COUNTIES THROUGH 945 AM CDT...

At 906 AM CDT, Doppler radar was tracking a strong thunderstorm over
Burns, or 9 miles north of Raleigh, moving northeast at 50 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Homewood and Pineville around 910 AM CDT.
  Lake and Roberts around 920 AM CDT.
  Newton and Lawrence around 925 AM CDT.
  Decatur around 935 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

A Severe Thunderstorm Watch remains in effect until 100 PM CDT for
central and east central Mississippi.

&&

LAT...LON 3207 8963 3221 8972 3236 8934 3258 8933
      3258 8909 3220 8906
TIME...MOT...LOC 1406Z 241DEG 44KT 3216 8955

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

DC
Local storm report, May 27, 9:14 AM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
914 AM CDT Tue May 27 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 AM     Tstm Wnd Dmg     1 NNW Port Gibson       31.97N 90.99W
05/27/2025                   Claiborne          MS   Emergency Mngr

            Tree down on Old Mill Rd.

&&

CE

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 5:21 AM CDTSpecial Weather StatementJANSmith39 min
May 27, 6:02 AM CDTSevere Thunderstorm WarningJANAdams, Jefferson43 min
May 27, 6:04 AM CDTSpecial Weather StatementJANJasper, Smith26 min
May 27, 6:33 AM CDTSevere Thunderstorm WarningJANClaiborne, Franklin, Jefferson, Warren57 min
May 27, 7:23 AM CDTSevere Thunderstorm WarningJANClaiborne, Copiah, Franklin, Hinds, Lawrence, Lincoln and 1 more67 min
May 27, 7:40 AM CDTSpecial Weather StatementJANClarke, Lauderdale35 min
May 27, 7:52 AM CDTSevere Thunderstorm WarningJANCopiah, Hinds, Madison, Rankin, Scott, Simpson68 min
May 27, 8:00 AM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Lawrence45 min
May 27, 8:17 AM CDTSevere Thunderstorm WarningJANJasper, Newton, Scott, Simpson, Smith43 min
May 27, 8:34 AM CDTFlash Flood WarningJANRankin, Simpson116 min
May 27, 8:49 AM CDTSpecial Weather StatementJANLeake, Scott41 min
May 27, 9:03 AM CDTSpecial Weather StatementJANForrest, Jasper, Jones, Lamar42 min
May 27, 9:06 AM CDTSpecial Weather StatementJANNewton39 min
May 27, 9:12 AM CDTSevere Thunderstorm WarningJANJones48 min
May 27, 9:25 AM CDTSpecial Weather StatementJANForrest35 min
May 27, 9:28 AM CDTSpecial Weather StatementJANNeshoba, Winston47 min
May 27, 9:51 AM CDTSpecial Weather StatementJANClarke39 min
May 27, 10:18 AM CDTRiver Flood WarningJANSimpson24 hr
May 27, 3:54 PM CDTSpecial Weather StatementJANSimpson, Smith36 min
May 27, 4:46 PM CDTSpecial Weather StatementJANJasper59 min
May 27, 4:50 PM CDTSpecial Weather StatementJANSmith40 min
May 27, 4:55 PM CDTSevere Thunderstorm WarningJANJasper, Smith49 min
May 27, 5:36 PM CDTSpecial Weather StatementJANClarke54 min

Nearby

Flash Flood Warnings in Mississippi, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.